Alert archive / Georgia / Areal Flood Warnings in 2009
Areal Flood Warning 28, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Apr 2, 2009, 5:08 PM EDT for 6 counties in Georgia. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 5:08 PM EDT (21:08 UTC)
- Expired
- Apr 3, 2009, 12:21 PM EDT
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, GA, Bibb County, GA, Crawford County, GA, Jones County, GA, Monroe County, GA, Upson County, GA
The radar
The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Apr 2, 4:08 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 2, 4:08 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EDT THU APR 2 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... STRONG COMPLEX LOW PRESSURE SYSTEM DRIFTING NORTHEAST FROM THE SOUTHERN PLAINS PROGD TO CONTINUE MOVING NORTHEAST...PULLING A COLD FRONT ACROSS THE SOUTHEAST U.S TONIGHT AND FRIDAY. MODELS SIMILAR WITH THE FRONT PUSHING INTO NORTHWEST GEORGIA THIS EVENING... NEARING AN ATL TO AHN LINE AROUND MIDNIGHT...THEN MOVING SOUTH OF THE COUNTY WARNING BEFORE SUNRISE FRIDAY. CURRENTLY WATCHING BROAD AREA OF RAIN WITH EMBEDDED HEAVY SHOWERS LIFTING ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON...AS SQUALL LINE ASSOCIATED WITH THE COLD FRONT PUSHES ACROSS MISSISSIPPI INTO WESTERN ALABAMA. SPC STILL PEGGING MUCH OF THE SOUTHEAST U.S FOR SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT...BUT HAVE BACKED OFF ON MODERATE RISK EXTENDING INTO WESTERN GEORGIA. NONETHELESS...ANTICIPATE MUCH OF THE CWA WILL SEE STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND EVENING AS THE SQUALL LINE PUSHES THROUGH. HEAVY RAIN/FLOODING THREAT CONTINUES MAINLY OVER CENTRAL GEORGIA OVERNIGHT...WHERE WE HAVE ALREADY SEEN THE BEST RAINFALL AMOUNTS TODAY. WINDS ALSO LOOK TO PICKUP LATE TONIGHT INTO FRIDAY...AND WILL ISSUE WIND ADVISORY FOR EXTREME NORTH GEORGIA WHERE WE COULD SEE SOME GUSTS OF UP TO 40 MPH AS THE LOW LEVEL JET TRANSLATES ACROSS THE AREA. MODELS SIMILAR WITH THE LOW LIFTING INTO THE GREAT LAKE REGION EARLY FRIDAY AS THE COLD FRONT MOVES OFF THE SOUTHEAST COAST. HIGH PRESSURE AND DRIER AIR SPREADS INTO NORTH AND CENTRAL GEORGIA BEHIND THE FRONT FRIDAY WITH A DRY FORECAST AND NEAR NORMAL TEMPS ON TAP FOR MUCH OF THE AREA INTO THE WEEKEND. .LONG TERM /SUNDAY THROUGH THURSDAY/... EXTENDED PROGS SIMILAR WITH THIS HIGH SHIFTING OFF THE SOUTHEAST U.S. COAST EARLY SUNDAY AS A LOW PRESSURE SYSTEM LIFTS INTO THE GREAT LAKES REGION...PULLING A COLD FRONT INTO THE LOWER MISSISSIPPI VALLEY. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY 12Z MON. THE ASSOCIATED COLD FRONT SWEEPS THROUGH GA SUN EVENING/MONDAY MORNING BUT WITH THE LOW CENTER BEING SO FAR NORTH THE BEST DYNAMICS AND INSTABILITY STAY NORTH OF THE AREA. SHOULD SEE SOME SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS THE FRONT MOVES THROUGH... BUT THE BIGGEST THREAT FROM THIS SYSTEM WILL BE THE COLD AIR MASS THIS LOW CENTER PULLS DOWN FROM CANADA INTO THE SOUTHERN U.S. AS THIS LOW MOVES EAST...A VERY COLD AIRMASS GETS WRAPPED AROUND THE BACK SIDE AND MOVES SOUTH. LOOKING FOR DAY TIME HIGHS MON/TUE IN THE 40S AND 50S WITH LOW TEMPS MON NIGHT/TUE NIGHT IN THE 20S AND 30S. SURFACE HIGH PRESSURE BECOMES RE- ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA EXPECTED THROUGH WED NIGHT.AROUND. SURFACE HIGH PRESSURE BECOMES RE- ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA LOOKING GOOD INTO MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 66 43 75 50 / 70 5 5 5 5 ATLANTA 55 63 47 73 55 / 70 5 5 5 5 BLAIRSVILLE 54 57 39 72 45 / 80 20 5 5 10 CARTERSVILLE 54 60 41 74 49 / 80 10 5 5 10 COLUMBUS 57 67 47 80 55 / 70 5 5 5 5 GAINESVILLE 55 63 42 73 52 / 80 20 5 5 10 MACON 58 70 44 78 50 / 70 5 5 5 5 ROME 55 65 43 77 49 / 80 10 5 5 10 PEACHTREE CITY 53 63 40 75 48 / 70 5 5 5 5 VIDALIA 62 76 46 78 51 / 70 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT FRIDAY FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN... FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS... UNION...WALKER...WHITE...WHITFIELD. && 49
Hazardous weather outlook, Apr 2, 11:40 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 AM EDT THU APR 2 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1140 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS LIKELY THROUGH TONIGHT. .SYNOPSIS... A STRONG SPRING STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE RAPIDLY EAST THIS AFTERNOON. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS EVENING AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...TORNADOES...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DISCUSSION... A WARM FRONT...CURRENTLY LIFTING ACROSS PORTIONS OF CENTRAL GEORGIA...WILL BECOME STATIONARY JUST NORTH OF AN ATLANTA TO ATHENS LINE LATE THIS AFTERNOON. SOUTH OF THIS LINE THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE...CAPES WILL INCREASE TO 800 TO 1000 THIS AFTERNOON. WIND SHEAR WILL ALSO INCREASE RAPIDLY LATE THIS AFTERNOON AND INTO THE NIGHT TIME HOURS. WHILE JUST ABOUT ANY PART OF NORTH AND CENTRAL GEORGIA COULD SEE SEVERE THUNDERSTORMS...THE GREATEST THREAT WILL BE WEST OF A LINE FROM CARROLLTON...TO WARNER ROBINS...TO VIDALIA. THE MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.
In the hours before
Special weather statement, Apr 2, 1:03 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 103 PM EDT THU APR 2 2009 GAZ031>033-043>046-048-055-057-058-021745- 103 PM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN BUTTS...HENRY... CLAYTON...NEWTON...ROCKDALE...DOUGLAS...DEKALB...PAULDING...COBB AND FULTON COUNTIES UNTIL 145 PM EDT... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS FROM AROUND WINSTON TO STARK...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BUTTS... HENRY...CLAYTON...NEWTON...ROCKDALE...DOUGLAS...DEKALB...PAULDING... COBB AND FULTON COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ATLANTA...MARIETTA...LAWRENCEVILLE... STARK...BLACKSVILLE...MCDONOUGH...CAMPBELLTON...UNION CITY... FAIRBURN...LAKE SPIVEY...JONESBORO...RIVERDALE...BILL ARP...LAKE VAL-DO-MAR...WORTHVILLE...FINCHERVILLE...EAGLES LANDING AND FLIPPEN. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Apr 2, 1:30 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL GRANT PARK 33.74N 84.37W
04/02/2009 E0.25 INCH FULTON GA NWS EMPLOYEE
A FEW PEA SIZED HAIL STONES.
&&
JLFSpecial weather statement, Apr 2, 1:38 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EDT THU APR 2 2009 GAZ021-022-032>034-045-021830- 138 PM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN DEKALB...COBB...GWINNETT...FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 230 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS FROM AROUND KENNESAW TO EAST OF LITHONIA... MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL... OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS DEKALB...COBB...GWINNETT...FORSYTH...CHEROKEE AND FULTON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KLONDIKE...BUCKHEAD...ARABIA MOUNTAIN... BELMONT...LA VISTA...EAST LAKE...BROOKHAVEN...REDAN...LITHONIA... PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...CLARKSTON AND DRUID HILLS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. FULTON COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORT THAT THIS LINE OF STORMS HAS PRODUCED WINDS TO 45 MPH AND PEA SIZED HAIL ACROSS PORTIONS OF SOUTH AND CENTRAL FULTON COUNTY BETWEEN 1 PM AND 130 PM AS WELL AS MINOR STREET FLOODING IN AREAS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:38 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding, Polk | 37 min |
| Apr 2, 2:40 AM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Apr 2, 2:54 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington, Wilkinson | 34 min |
| Apr 2, 2:56 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 28 min |
| Apr 2, 3:17 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 2, 4:05 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 40 min |
| Apr 2, 4:12 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Pike, Spalding | 26 min |
| Apr 2, 4:36 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 24 min |
| Apr 2, 4:49 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Upson | 40 min |
| Apr 2, 5:11 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam | 64 min |
| Apr 2, 7:38 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 37 min |
| Apr 2, 7:53 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 70 hr |
| Apr 2, 10:08 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 35 min |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 35 hr |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Apr 2, 10:55 AM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion | 6 hr |
| Apr 2, 10:57 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 43 hr |
| Apr 2, 12:29 PM EDT | Areal Flood Warning | FFC | Crisp, Dooly, Sumter | 24 hr |
| Apr 2, 12:57 PM EDT | River Flood Warning | FFC | Jefferson | 17 hr |
| Apr 2, 2:20 PM EDT | Areal Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 hr |
| Apr 2, 4:22 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 24 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 19 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 14 days |
Nearby
Areal Flood Warnings in Georgia, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.